Advertisement

CYCLIC ACTIONS ON RATIONAL RULED SYMPLECTIC FOUR-MANIFOLDS

  • RIVER CHIANG
  • LIAT KESSLEREmail author
Article

Abstract

Let (M, ω) be a ruled symplectic four-manifold. If (M, ω) is rational, then every homologically trivial symplectic cyclic action on (M, ω) is the restriction of a Hamiltonian circle action.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

References

  1. [1]
    M. Abreu, Topology of symplectomorphism groups of S 2 × S 2, Invent. Math. 131 (1998), no. 1, 1–23.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    M. Abreu, D. McDuff, Topology of symplectomorphism groups of rational ruled surfaces, J. Amer. Math. Soc. 13 (2000), no. 4, 971–1009.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    A. Cannas da Silva, Lectures on Symplectic Geometry, Lecture Notes in Mathematics, 1764, Springer–Verlag, Berlin, 2001.Google Scholar
  4. [4]
    W. Chen, Group actions on 4-manifolds: some recent results and open questions, in: Proceedings of the Gökova Geometry–Topology Conference 2009, Int. Press, Somerville, MA, 2010, pp. 1–21.Google Scholar
  5. [5]
    R. Chiang, L. Kessler, Homologically trivial symplectic cyclic actions need not extend to Hamiltonian circle actions, to appear in J. Topology and Analysis, DOI:  https://doi.org/10.1142/S1793525319500742.
  6. [6]
    T. Delzant, Hamiltoniens périodiques et image convexe de l'application moment, Bull. Soc. Math. France 116 (1988), no. 3, 315–339.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    A. L. Edmonds, A survey of group actions on 4-manifolds, arXiv:0907.0454v3 (2016).Google Scholar
  8. [8]
    M. Gromov, Pseudo holomorphic curves in symplectic manifolds, Invent. Math. 82 (1985), no. 2, 307–347.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    R. Guadagni, Symplectic neighborhood of crossing divisors, arXiv:1611.02363v1 (2016).Google Scholar
  10. [10]
    H. Hofer, V. Lizan, J.-C. Sikorav, On genericity for holomorphic curves in four-dimensional almost-complex manifolds, J. Geom. Anal. 7 (1997), no. 1, 149–159.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    Y. Karshon, Periodic Hamiltonian flows on four dimensional manifolds, Mem. Amer. Math. Soc. 141 (1999), no. 672, viii+71 pp.Google Scholar
  12. [12]
    F. Lalonde, D. McDuff, The classification of ruled symplectic 4-manifolds, Math. Res. Lett. 3 (1996), no. 6, 769–778.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    T. J. Li, A. Liu, Symplectic structure on ruled surfaces and a generalized adjunction formula, Math. Res. Lett. 2 (1995), no. 4, 453–471.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    D. McDuff, The structure of rational and ruled symplectic 4-manifolds, J. Amer. Math. Soc. 3 (1990), no. 3, 679–712, Erratum, J. Amer. Math. Soc. 5 (1992), no. 4, 987–988.Google Scholar
  15. [15]
    D. McDuff, D. Salamon, Introduction to Symplectic Topology, Third edition, Oxford Graduate Texts in Mathematics, Oxford University Press, Oxford, 2017.Google Scholar
  16. [16]
    D. McDuff, D. Salamon, J-holomorphic Curves and Symplectic Topology, American Mathematical Society Colloquium Publications, Vol. 52, American Mathematical Society, Providence, RI, 2004.Google Scholar
  17. [17]
    A. S. McRae, Darboux Theorems for Pairs of Submanifolds, Thesis (Ph.D.), State University of New York at Stony Brook, 1994, 88 pp.Google Scholar
  18. [18]
    D. Salamon, Uniqueness of symplectic structures, Acta Math. Vietnam. 38 (2013), no. 1, 123–144.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    C. H. Taubes, The Seiberg–Witten and the Gromov invariants, Math. Res. Lett. 2 (1995), no. 2, 221–238.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    D. M. Wilczyński, Periodic maps on simply connected four-manifolds, Topology 30 (1991), no. 1, 55–65.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    D. M. Wilczyński, On the topological classification of pseudofree group actions on 4-manifolds. I, Math. Z. 217 (1994), no. 3, 335–366.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsNational Cheng Kung UniversityTainanTaiwan
  2. 2.Department of Mathematics, Physics, and Computer ScienceUniversity of Haifa at OranimTivonIsrael

Personalised recommendations